Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes weight gain with absence of menses,fatigue and constipation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5174 Questions
I hardly eat anything. I have gained weight, rather than losing it. I have lost a lot of my hair, enough that people comment about it often. I am extremely fatigued and have brain fog. I was bleeding more days out of the month, then not. Now, I have not bled in over a month. I do currently take synthroid for low thyroid. I also constantly have a bloated feeling. I have a bowel movement and still feel like there is something in my colon. I called the doctor today, due to waking up in middle of night for the last 4 or 5 days, due to hot flashes and he prescribed activella.
Posted Thu, 27 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Chobufo Ditah 46 minutes later
Brief Answer: Your thyroid medications are not working well! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these symptoms you have reported. They are simply very classical for a low functioning thyroid gland from no menses, fatigue, weight gain, constipation, etc. Because you are already on medications, the dosage needs to be revised. I do not know how much you take but the dosage has to be increased. this can be further correlated by getting a TSH levels which would be way over the upper limit. Activella is not the solution to this. If your doctor is not an endocrinologist, please request to have one. Though you are on medications, you symptom suggest that you are still very much hypothyroid. My advice: Get your TSH measured, get the the dose of synthroid increased, and follow up with an endocrinologist. Activella is not the solution, talk to your doctor before carrying on with that. I hope this addresses your query fully. Feel free to ask for clarifications and more information if need be. I wish you well. Thanks for utilizing our services, we very much appreciate it. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes weight gain with absence of menses,fatigue and constipation? 26 minutes later
I take 25mcg of synthroid every day.
Answered by Dr. Chobufo Ditah 12 minutes later
Brief Answer: That is just too small! Detailed Answer: Hi and thanks for following up with me. Please. 25mg is often the starting dose and adjustments are made based on your symptoms and response. Clearly, you need this dosage to be increased. whoever is managing this hypothyroidism is not very experienced at. I strongly recommend an endocrinologist. I have patients who need as much as 75-100mcg to get their disease controlled. I am so sorry. I very much hope your doctors can look into this and authorise the increase to help you overcome these symptoms. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor